Nebraska, 2006Hail in Nebraska, September 6, 2006
September 6, 2006 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 6, 6:05 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 6, 6:05 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT WED SEP 6 2006
.UPDATE...STRONG TSTMS OVER DAWES COUNTY IN NORTHERN NEBRASKA
PANHANDLE SO ADDED HIGHER POPS THERE THIS EVENING...WILL LIKELY
HAVE TO INCLUDE HIGHER POPS IN BOX BUTTE COUNTY SOON AS WELL. JLH
&&
.PREV DISCUSSION... (ISSUED 105 PM MDT WED SEP 6 2006)
SHORT TERM...TONIGHT THROUGH FRIDAY...BENIGN PATTERN CONTINUES WITH
WEAK NW FLOW ALOFT AS CWA GENERALLY UNDER A RIDGE THROUGH THIS
PERIOD. SFC PATTERN WILL HAVE HIGH OVER UTAH AND WESTERN WYOMING
WITH TROFING ACROSS EASTERN WYOMING AND THE PANHANDLE. ANOTHER WARM
DAY ON THURSDAY AND THEN SLIGHT COLD AIR ADVECTION INDICATED ON
FRIDAY. NO WIDESPREAD PRECIPITATION EXPECTED BUT LOOKS LIKE YOU
COULD NOT RULE OUT AFTERNOON AND EVENING CONVECTION THE NEXT TWO
DAYS.
LONG TERM...MODELS DIFFER ON THEIR SOLUTIONS FOR THIS PORTION OF
THE FORECAST...ESPECIALLY FOR NEXT WEEK. WILL FOLLOW THE 00Z AND
06Z GFS FOR THIS PART OF THE FORECAST BASED ON RUN TO RUN CONTINUITY
AS WELL AS NCEP PREFERENCE. THE GFS THROUGH THE WEEKEND HAS THE
RIDGE AXIS ALOFT OVER THE NORTHERN ROCKIES WITH AN UPPER LOW MOVING
ACROSS COLORADO THROUGH EARLY SATURDAY NIGHT. THE 12Z GFS IS SLOWER
THAN ITS PREVIOUS RUNS WITH THE FEATURE. WITH THE ADDED MOISTURE
AND LIFT...WILL INCREASE POPS AND CLOUD COVER OVER THE CWA...MAINLY
THROUGH SATURDAY NIGHT. A SHALLOW COLD FRONT ALSO MOVES INTO THE
EAST PART OF THE CWA SATURDAY FROM THE EAST WHICH WILL HAVE AN
IMPACT ON TEMPERATURES AND POPS. FOR NEXT WEEK...THE RIDGE AXIS
ALOFT REBUILDS BACK TO ALONG THE WEST COAST PER THE 06Z GFS AS A
SHORTWAVE TROUGH MOVES ACROSS SOUTHERN CANADA. THAT IS WHERE MODEL
DIFFERENCES TAKE PLACE. THE ECMWF AND DGEX PLACE AN UPPER LEVEL
TROUGH ALONG THE WEST COAST...WITH THE ECMWF THEN MOVING THE
SHORTWAVE INTO THE NORTHERN ROCKIES. EVEN THE 12Z RUN OF THE GFS
NOW HAS A BROAD UPPER LEVEL TROUGH OVER THE REGION THROUGH TUESDAY
NIGHT WHICH WOULD PRODUCE MORE CLOUDS...PRECIPITATION AND LOWER
MAXIMUM TEMPERATURES. FOR NOW WILL FOLLOW THE PREVIOUS GFS RUNS
WITH FAIRLY FAST NORTHWEST WIND FLOW ALOFT WILL BE OVER THE
ROCKIES. BY MIDWEEK...THE 300MB JET WILL BE OVER THE CWA. A COLD
FRONT BACKS INTO AT LEAST THE EAST PART OF THE CWA ON TUESDAY AND
BECOMES STATIONARY THROUGH WEDNESDAY. BEHIND THE FRONT...THE GFS
INCREASES THE BOUNDARY LAYER MOISTURE. FOR NOW WILL LIKELY TREND
CLOUDS AND POPS UP FOR NEXT TUESDAY AND WEDNESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Sep 6, 8:43 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
943 AM MDT WED SEP 6 2006
NEZ001>003-019>021-054-055-WYZ059>070-071545-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
943 AM MDT WED SEP 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY.
ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW LATE DAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THURSDAY
THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GRIFFITH
In the hours before
Local storm report, Sep 6, 7:11 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT WED SEP 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 13 S CRAWFORD 42.50N 103.41W
09/06/2006 E0.50 INCH DAWES NE TRAINED SPOTTER
&&
SRUBINHail, Morrill
- When
- September 6, 7:30 PM MST to 8:53 PM MST
- Where
- Morrill County, 17 mi NNE of Bayard
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.983, -103.183
A slow moving thunderstorm produced penny to nickle sized hail along track.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Michigan, September 6, 2006$195,000 · 1 in hail · 10 events
- Flash Flood and Damaging Wind in California, September 6, 2006$100,000 · 61 kt wind · 2 events
- Flash Flood and Damaging Wind in Arizona, September 6, 2006$20,000 · 55 kt wind · 2 events
- Hail in Wisconsin, September 6, 20061 in hail · 6 events
- Flash Flood and Hail in Michigan, September 6, 20060.75 in hail · 3 events
- Marine Hail in Lake St. Clair, September 6, 20060.75 in hail · 2 events
- High Wind in Alaska, September 6 to 7, 200670 kt wind · 2 events
- Coastal Flood in Alaska, September 6 to 8, 20062 events
- Hail in Arizona, September 6, 20060.88 in hail · 1 event
- Hail in Arizona, September 6, 20060.75 in hail · 1 event
- Hail in South Dakota, September 6, 20060.75 in hail · 1 event
- Hail in Arizona, September 6, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532405.